Alert archive / Indiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 388, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jul 19, 2011, 11:46 PM EDT for Floyd County, Harrison County, Indiana. It was in force for 29 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2011, 11:46 PM EDT (03:46 UTC)
- Expired
- Jul 20, 2011, 12:15 AM EDT
- In force
- 29 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 60.0 mph
Counties Floyd County, IN, Harrison County, IN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 11:53 PM EDT | TSTM WND DMG | Elizabeth, IN | POWER LINE DOWN. |
| Jul 19, 11:58 PM EDT | TSTM WND DMG | Lanesville, IN | TREES AND LIMBS REPORTED DOWN...PARTICULARLY IN AND NEAR LANESVILLE INCLUDING HIGH RIDGE LANE... ST. JOHNS CHURCH RD.... AND DOWNTOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 3.8 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3968 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 867 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 5.1
The text
As transmitted, in the capitals the NWS used until 2016.
736
WUUS53 KLMK 200346
SVRLMK
INC043-061-200415-
/O.NEW.KLMK.SV.W.0388.110720T0346Z-110720T0415Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1146 PM EDT TUE JUL 19 2011
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN FLOYD COUNTY IN SOUTH CENTRAL INDIANA...
HARRISON COUNTY IN SOUTH CENTRAL INDIANA...
* UNTIL 1215 AM EDT
* AT 1145 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR LANESVILLE...MOVING
SOUTHWEST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
CORYDON...
BRECKENRIDGE...
SEVEN SPRINGS AND ELIZABETH...
NEW MIDDLETOWN...
DOGWOOD...
THIS INCLUDES INTERSTATE 64 IN INDIANA BETWEEN MILE MARKERS 105 AND
115.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! STAY AWAY FROM WINDOWS.
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT AND HAVE THEM RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE.
&&
LAT...LON 3822 8586 3819 8590 3814 8591 3803 8602
3819 8623 3833 8596
TIME...MOT...LOC 0346Z 053DEG 16KT 3822 8597
WIND...HAIL 60MPH <.50IN
$$
AL2 follow-up statements
893
WWUS53 KLMK 200404
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1204 AM EDT WED JUL 20 2011
INC043-200414-
/O.CAN.KLMK.SV.W.0388.000000T0000Z-110720T0415Z/
FLOYD IN-
1204 AM EDT WED JUL 20 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN FLOYD COUNTY IS
CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS MOVED WEST OF FLOYD COUNTY
INTO HARRISON COUNTY...HOWEVER STRONG STORMS REMAIN IN THE AREA THAT
WILL STILL PRODUCE GUSTY WINDS...HEAVY RAINFALL AND EXCESSIVE
LIGHTNING.
TO REPORT DAMAGING WINDS OR FLOODING TO THE NATIONAL WEATHER
SERVICE...CALL LOCAL LAW ENFORCEMENT WHEN YOU CAN DO SO SAFELY.
LAT...LON 3828 8599 3828 8597 3826 8597 3826 8595
3819 8596 3818 8590 3814 8591 3803 8602
3819 8622 3831 8601 3830 8599
TIME...MOT...LOC 0404Z 060DEG 12KT 3821 8600
$$
INC061-200415-
/O.CON.KLMK.SV.W.0388.000000T0000Z-110720T0415Z/
HARRISON IN-
1204 AM EDT WED JUL 20 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT
FOR CENTRAL HARRISON COUNTY...
AT 1203 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LANESVILLE...MOVING
SOUTHWEST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
CORYDON...
BRECKENRIDGE AND SEVEN SPRINGS...
NEW MIDDLETOWN AND DOGWOOD...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN LOUISVILLE.
&&
LAT...LON 3828 8599 3828 8597 3826 8597 3826 8595
3819 8596 3818 8590 3814 8591 3803 8602
3819 8622 3831 8601 3830 8599
TIME...MOT...LOC 0404Z 060DEG 12KT 3821 8600
WIND...HAIL 60MPH <.50IN
$$
AL579
WWUS53 KLMK 200417
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1217 AM EDT WED JUL 20 2011
INC061-200426-
/O.EXP.KLMK.SV.W.0388.000000T0000Z-110720T0415Z/
HARRISON IN-
1217 AM EDT WED JUL 20 2011
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HARRISON COUNTY HAS
EXPIRED...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER
SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA. THESE ARE CAPABLE
OF PRODUCING PERIODS OF HEAVY RAIN AND DANGEROUS AND EXCESSIVE
LIGHTNING.
TO REPORT DAMAGING WINDS OR FLOODING TO THE NATIONAL WEATHER SERVICE
FROM EARLIER...CALL LOCAL LAW ENFORCEMENT AND HAVE THEM RELAY YOUR
REPORT TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE.
LAT...LON 3828 8599 3828 8597 3826 8597 3826 8595
3819 8596 3818 8590 3814 8591 3803 8602
3819 8622 3831 8601 3830 8599
TIME...MOT...LOC 0404Z 060DEG 12KT 3821 8600
$$
ALWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 7:27 PM EDT, 4 hours 19 minutes earlier.
Area forecast discussion, Jul 19, 7:27 PM EDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
727 PM EDT TUE JUL 19 2011
...UPDATED AVIATION DISCUSSION...
.SHORT TERM (TONIGHT AND WEDNESDAY)...
IT/S HOT OUT THERE...BUT NOT QUITE AS HOT AS THIS TIME LAST WEEK.
STRONG RIDGE OVER THE CENTRAL PLAINS STATES IS EDGING CLOSER TO OUR
REGION EACH DAY. THIS RIDGE HAS HAD SOME EFFECT AT CAPPING STORMS
OVER THE WESTERN TWO-THIRDS OF THE AREA SO FAR. STILL THINK AREA
WILL SEE SOME SCATTERED STORMS THIS AFTERNOON WITH OUTFLOW AND
DIFFERENTIAL HEATING BOUNDARIES ACROSS THE REGION AS WELL AS WITH AN
ATMOSPHERE WITH 3000-4000 CAPES AND PRECIPITABLE WATERS AROUND 2
INCHES.
EXPECT STORMS TO DIE OFF IN THE MID TO LATE EVENING TIME FRAME WITH
LOSS OF DAYTIME HEATING. THAT SHOULD END THE MORE SIGNIFICANT
CHANCES FOR RAIN FOR THE NEXT COUPLE OF DAYS...AS WE LOOK TO STAY
AWAY FROM ANY MORE BOUNDARIES DROPPING DOWN FROM THE NORTH
OVERNIGHT. ANY STORMS THAT POP UP TOMORROW SHOULD BE ISOLATED
AIRMASS TYPE LATER IN THE AFTERNOON.
AS FOR THE HEAT...WILL KEEP TODAY/S HEAT ADVISORY AS IS...EXPIRING
AT 01Z TONIGHT. THEN WILL UPGRADE THE CURRENT WATCH AREA TO AN
EXCESSIVE HEAT WARNING AND EXPAND THE WARNING AREA A ROW OF COUNTIES
EASTWARD. HEAT INDEX FORECASTS FOR THE NEW WARNING AREA HAVE 4
CONSECUTIVE DAYS OF AT LEAST HEAT ADVISORY CRITERIA...AND PERHAPS
SOME INDIVIDUAL DAYS REACHING 110 AS WELL...WITH THURSDAY AND FRIDAY
AS THE HOTTEST DAYS. WILL ADD A ROW OR TWO OF COUNTIES EAST OF THE
WARNING AREA TO A LONG-TERM HEAT ADVISORY...THIS TIME FOR 4
CONSECTIVE DAYS OF NEAR ADVISORY CRITERIA...AGAIN WITH SOME DAYS
REACHING 105 DEGREES. HAVE DECIDED TO KEEP OUT THE FAR EASTERN
COUNTIES FROM A HEADLINE FOR NOW...AS ONLY HAVE PEAK HEAT INDICES
AROUND 100 DEGREES FOR WEDNESDAY AFTERNOON. THEY LIKELY WILL NEED A
HEAT ADVISORY ON THURSDAY...BUT IT/S TOO EARLY TO PUT THAT HEADLINE
UP FOR NOW. HAVE COORDINATED WITH SURROUNDING OFFICES...AND
HEADLINES LOOK GOOD.
.LONG TERM (WEDNESDAY NIGHT - TUESDAY)...
THURSDAY-FRIDAY...
GENERAL MODEL CONSENSUS HAS A STRONG RIDGE SETTING UP OVER THE
FORECAST AREA BY THURSDAY WITH THE GFS SHOWING THE CENTER OF HIGH
PRESSURE DIRECTLY OVERHEAD. SOUTH TO SOUTHWESTERLY FLOW WILL BE
PUMPING IN ANOTHER HOT AND MOIST AIRMASS WITH DEWPOINTS LOOKING TO
FLIRT WITH CLOSE TO 80 DEGREES AGAIN. FOR MAX TEMPS ON THURSDAY AND
FRIDAY... WENT WITH A MOS GUIDANCE BLEND WITH SLIGHTLY HIGHER TEMPS
BUT LESS THAN MEX WAS SHOWING...GENERALLY MID TO UPPER 90S ALL
AROUND. EVEN THOUGH THE RIDGE WILL BE SUCH A DOMINANT FEATURE
THURSDAY THROUGH FRIDAY...WENT WITH MINIMAL POPS BOTH AFTERNOON
PERIODS AS MODELS TRENDED WITH A DIURNAL PRECIP CYCLE. WITH THE
POTENTIAL FOR A STRONG CAP BOTH DAYS...WILL BE DIFFICULT TO SEE MUCH
CONVECTION BUT CANNOT RULE OUT MENTIONABLE POPS COMPLETELY. AS THESE
DAYS APPROACH...WILL NEED TO KEEP AN EYE OUT FOR CONVECTIVE TEMPS
AND ANY TRIGGERING MECHANISMS THAT MAY GENERATE PULSE STORMS...IF
THE STRONG CAP CAN BE BROKEN.
SATURDAY-SUNDAY OVERNIGHT...
THE RIDGE BEGINS TO BREAK DOWN AND BEGIN TO FLATTEN OUT ON SATURDAY
WHICH WILL ALLOW FOR JUST A BIT HIGHER CHANCE FOR POPS ON SATURDAY
AFTERNOON. ADDITIONALLY...TEMPS DO NOT LOOK TO GET AS HIGH ON
SATURDAY AFTERNOON...ESPECIALLY IN PLACES WHERE PRECIP IS ABLE TO
KICK UP. IT WILL STILL BE HOT AND MOIST ON BOTH SATURDAY AND SUNDAY
BUT WILL CERTAINLY BE ON A DOWNWARD TREND. A LOW PRESSURE SYSTEM
GRAZING THE NORTHERN GREAT LAKES REGION LATE SUNDAY INTO MONDAY
LOOKS TO DROP A FRONTAL BOUNDARY INTO THE OH VALLEY REGION. A
SHORTWAVE IS DEPICTED TO SKIM ACROSS OUR FORECAST AREA ASSISTING IN
THE CHANCE FOR SCT STORMS TO GENERATE SUNDAY NIGHT AS WINDS BEGIN TO
TAKE ON A MORE WESTERLY COMPONENT.
MONDAY AND TUESDAY...
LATEST MODEL GUIDANCE AND ENSEMBLES SUGGEST A SHORTWAVE WILL MOVE
INTO THE GREAT LAKES AND OH VALLEY ON MONDAY RESULTING IN HEIGHT
FALLS ALOFT AND A TEMPORARY SUPPRESSION OF THE UPPER RIDGE. AT THE
SURFACE...AN ACCOMPANYING FRONTAL ZONE WILL DROP SE INTO THE OH
VALLEY INTO THE WARM HUMID AIR MASS. THIS SHOULD SPARK SCT TO
PERHAPS NUMEROUS THUNDERSTORMS ON MONDAY ALONG AND AHEAD OF THE
FRONT (ASSUMING MODEL SOLUTIONS HOLD). AFTER THE FRONT PASSES...LESS
HUMID AND A LITTLE COOLER AIR WILL FILTER INTO THE AREA ON TUESDAY
FOR AT LEAST A TEMPORARY BREAK FROM THE HEAT AND HUMIDITY MID PART
OF NEXT WEEK.
&&
.AVIATION (00Z TAF ISSUANCE)...
VFR CONDS EXPECTED THRU MOST OF THE PERIOD.
RIDGE CENTER ACRS THE MID MISSISSIPPI VALLEY WILL NUDGE EASTWARD
THRU THE PERIOD WHILE A FRONT REMAINS NEARLY STATIONARY FROM CENTRAL
INDIANA INTO CENTRAL OH. SCATTERED THUNDERSTORMS OVER NRN/ERN PARTS
OF OUR REGION INCLUDING THE LEX AND SDF VCNTYS WILL BEGIN TO WANE
EARLY IN THE PERIOD...SO WILL KEEP A VCNTY REMARK AT THOSE SITES
THRU 04Z. AFTERWARD MVFR VSBY IN LIGHT FOG EXPECTED AT LEX AND BWG
AFTER MIDNIGHT.
AS UPR LEVEL RIDGE GETS CLOSER...THUNDERSTORMS WILL BE MORE ISOLATED
AND CONFINED MAINLY TO THE AFTERNOON ON WED.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...EXCESSIVE HEAT WARNING FROM 11 AM EDT /10 AM CDT/ WEDNESDAY TO 9
PM EDT /8 PM CDT/ SATURDAY FOR KYZ023>034-038-045-053-
061>063-070>074.
HEAT ADVISORY UNTIL 9 PM EDT /8 PM CDT/ THIS EVENING FOR
KYZ023>032-061-062-070>072.
HEAT ADVISORY FROM 11 AM EDT /10 AM CDT/ WEDNESDAY TO 9 PM EDT
/8 PM CDT/ SATURDAY FOR KYZ035>037-039-040-046-047-054-064-
065-075>077-081.
IN...EXCESSIVE HEAT WARNING FROM 11 AM EDT /10 AM CDT/ WEDNESDAY TO 9
PM EDT /8 PM CDT/ SATURDAY FOR INZ076>079-083-084-089>092.
HEAT ADVISORY UNTIL 9 PM EDT /8 PM CDT/ THIS EVENING FOR
INZ076>079-083-084-089>092.
&&
SHORT TERM........RJS
LONG TERM.........LG
AVIATION..........DK/11Hazardous weather outlook, Jul 19, 10:50 PM EDT, 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1050 PM EDT TUE JUL 19 2011 KYZ041>043-048-049-055>057-066-067-077-078-081-082-200900- FAYETTE KY-BOURBON KY-NICHOLAS KY-JESSAMINE KY-CLARK KY-BOYLE KY- GARRARD KY-MADISON KY-CASEY KY-LINCOLN KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 1050 PM EDT TUE JUL 19 2011 /950 PM CDT TUE JUL 19 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL KENTUCKY. .DAY ONE...OVERNIGHT. SCATTERED THUNDERSTORMS WILL BEGIN TO WEAKEN AFTER MIDNIGHT AND END DURING THE EARLY MORNING HOURS. UNTIL THEN...STORMS WILL PRODUCE EXCESSIVE LIGHTNING...TORRENTIAL RAIN AND WIND GUSTS UP TO 60 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...A STRONG UPPER LEVEL HIGH PRESSURE SYSTEM WILL START TO BUILD IN FROM THE WEST. HEAT INDICES WILL RISE TO AROUND 100 DEGREES. THIS HEAT MAY ALLOW SOME ISOLATED THUNDERSTORMS TO FORM LATER IN THE AFTERNOON. THURSDAY THROUGH SUNDAY...THE HOTTEST AND MOST HUMID DAYS OF THIS WEEK WILL BE THURSDAY AND FRIDAY AS IT CONTINUES TO BUILD INTO THE AREA. THERE IS A SLIGHT CHANCE FOR STORMS TO POP-UP ON BOTH DAYS IN THE AFTERNOON. SATURDAY HEAT INDICES WILL STILL REACH INTO THE LOWER 100S BUT DOES NOT LOOK TO BE AS OPPRESSIVE AS DAYS BEFORE. FOR SUNDAY...THE MAIN THREAT WILL BE AN EVEN HIGHER CHANCE FOR THUNDERSTORMS IN THE AFTERNOON. ON MONDAY...A COLD FRONT IS EXPECTED TO MOVE ACROSS OUR AREA WHICH WILL SPARK SCATTERED THUNDERSTORMS WITHIN THE VERY WARM AND HUMID AIR MASS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY STRONG WIND AND LIGHTNING RELATED DAMAGE AS WELL AS HEAVY RAIN OVERNIGHT. INZ076>079-083-084-089>092-KYZ023>040-045>047-053-054-061>065- 070>076-200900- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-NELSON KY- WASHINGTON KY-MERCER KY-LARUE KY-MARION KY-BUTLER KY-EDMONSON KY- HART KY-GREEN KY-TAYLOR KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY- BARREN KY-MONROE KY-METCALFE KY- 1050 PM EDT TUE JUL 19 2011 /950 PM CDT TUE JUL 19 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...OVERNIGHT. SCATTERED THUNDERSTORMS WILL BEGIN TO WEAKEN AFTER MIDNIGHT AND END DURING THE EARLY MORNING HOURS. UNTIL THEN...STORMS WILL PRODUCE EXCESSIVE LIGHTNING...TORRENTIAL RAIN AND WIND GUSTS UP TO 60 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A STRONG UPPER LEVEL HIGH PRESSURE SYSTEM WILL BUILD IN FROM THE WEST. HEAT INDICES WILL RISE TO THE 100 TO 110 DEGREE RANGE WEDNESDAY AFTERNOON AND CONTINUE THROUGH SATURDAY. AN EXCESSIVE HEAT WARNING HAS BEEN ISSUED FOR POINTS ALONG AND WEST OF THE INTERSTATE 65 CORRIDOR...WHEREAS A HEAT ADVISORY HAS BEEN ISSUED ALONG A LINE FROM CYNTHIANA TO FRANKFORT TO BURKESVILLE. THE HEAT MAY ALLOW AN ISOLATED STORM OR TWO TO POP UP LATE WEDNESDAY AFTERNOON. THURSDAY THROUGH SUNDAY...THE HOTTEST AND MOST HUMID DAYS OF THIS WEEK WILL BE THURSDAY AND FRIDAY AS IT CONTINUES TO BUILD INTO THE AREA. THERE IS A SLIGHT CHANCE FOR STORMS TO POP- UP ON BOTH DAYS IN THE AFTERNOON. SATURDAY HEAT INDICES WILL STILL REACH WELL INTO THE LOWER 100S BUT DOES NOT LOOK TO BE AS OPPRESSIVE AS DAYS BEFORE. FOR SUNDAY...THE MAIN THREAT WILL BE AN EVEN HIGHER CHANCE FOR THUNDERSTORMS IN THE AFTERNOON. ON MONDAY...A COLD FRONT IS EXPECTED TO MOVE ACROSS OUR AREA WHICH WILL SPARK SCATTERED THUNDERSTORMS WITHIN THE VERY WARM AND HUMID AIR MASS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY STRONG WIND AND LIGHTNING RELATED DAMAGE AS WELL AS HEAVY RAIN OVERNIGHT. 11
In the hours before
Special weather statement, Jul 19, 10:36 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1036 PM EDT TUE JUL 19 2011
KYZ030-031-034-038-200300-
JEFFERSON-OLDHAM-SHELBY-SPENCER-
1036 PM EDT TUE JUL 19 2011
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
GUSTY WINDS...
AT 1031 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 6 MILES SOUTH OF LA GRANGE...AND MOVING SOUTH
AT 15 MPH.
CONTINUOUS CLOUD TO GROUND LIGHTNING...HEAVY RAIN ...AND GUSTY WINDS
OF AROUND 40 MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
ST. MATTHEWS...
LYNDON...
JEFFERSONTOWN...
ANCHORAGE...
MIDDLETOWN...
MONTCLAIR...
CONNER AND SIMPSONVILLE...
FISHERVILLE AND L S PARK...
THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS
12 AND 29.
THIS STORM WILL AFFECT INTERSTATE 71 IN KENTUCKY BETWEEN MILE MARKERS
13 AND 18.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3837 8529 3836 8527 3835 8523 3803 8537
3809 8547 3810 8544 3811 8543 3810 8548
3821 8567 3843 8548
TIME...MOT...LOC 0236Z 015DEG 15KT 3830 8540
EERLocal storm report, Jul 19, 10:45 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LOUISVILLE KY
1045 PM EDT TUE JUL 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM FLASH FLOOD 1 NE COLVILLE 38.38N 84.20W
07/19/2011 HARRISON KY EMERGENCY MNGR
SEVERAL ROADS CLOSED DUE TO WATER FLOWING OVER ROADS.
EM ESTIMATED 4-5 INCHES OF WATER FLOWING OVER THE ROADS.
ROADS CLOSED INCLUDE MORNING GLORY...BOBTOWN...SHADY
NOOK...GARNET...AND MUD LICK IN SOUTHERN HARRISON
COUNTY. DRIVEWAYS WERE WASHED OUT ON GARNET ALONG WITH
SOME TREES DOWN.
1118 AM TSTM WND DMG PARIS 38.21N 84.26W
07/19/2011 BOURBON KY LAW ENFORCEMENT
TREE DOWN ON A HOUSE.
0504 PM TSTM WND GST FRANKFORT 38.19N 84.87W
07/19/2011 M58 MPH FRANKLIN KY ASOS
0525 PM HAIL 2 S FRANKFORT 38.16N 84.87W
07/19/2011 M1.00 INCH FRANKLIN KY TRAINED SPOTTER
0531 PM HAIL 2 S FRANKFORT 38.16N 84.87W
07/19/2011 M0.75 INCH FRANKLIN KY TRAINED SPOTTER
TREES AND POWERLINES DOWN
0531 PM TSTM WND GST 2 S FRANKFORT 38.16N 84.87W
07/19/2011 E60 MPH FRANKLIN KY TRAINED SPOTTER
TREES AND POWERLINES DOWN
0545 PM HAIL LAWRENCEBURG 38.03N 84.89W
07/19/2011 M0.88 INCH ANDERSON KY TRAINED SPOTTER
0601 PM TSTM WND DMG LAWRENCEBURG 38.03N 84.89W
07/19/2011 ANDERSON KY LAW ENFORCEMENT
TREES DOWN ON ALTON STATION AND WILDCAT ROADS
0840 PM TSTM WND DMG 3 N PARIS 38.25N 84.26W
07/19/2011 BOURBON KY LAW ENFORCEMENT
NUMEROUS TREES DOWN ACROSS NORTHERN HALF OF COUNTY
&&
EVENT NUMBER LMK1101004 LMK1101005 LMK1101006 LMK1101011 LMK1101008
LMK1101009 LMK1101007 LMK1101010 LMK1101012
CMCSpecial weather statement, Jul 19, 10:46 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1046 PM EDT TUE JUL 19 2011
INZ078-079-092-KYZ031-200315-
CLARK-JEFFERSON-OLDHAM-SCOTT-
1046 PM EDT TUE JUL 19 2011
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
GUSTY WINDS...
AT 1044 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTHEAST
OF SEYMOUR TO 8 MILES NORTHWEST OF LA GRANGE...AND MOVING SOUTH AT 15
MPH.
CONTINUOUS CLOUD TO GROUND LIGHTNING...HEAVY RAIN ...AND GUSTY WINDS
OF AROUND 40 MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
SCOTTSBURG...
WESTPORT AND ALBION...
GREENHAVEN AND NABB...
GOSHEN...
AUSTIN AND HALLS LANDING...
THESE STORMS WILL AFFECT INTERSTATE 65 IN INDIANA BETWEEN MILE
MARKERS 19 AND 33.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3882 8570 3883 8561 3862 8543 3856 8541
3852 8543 3851 8537 3834 8555 3834 8558
3834 8557 3838 8563 3838 8565 3862 8589
3873 8589 3875 8584 3881 8580 3883 8573
TIME...MOT...LOC 0246Z 017DEG 14KT 3884 8578 3850 8546
EERSpecial weather statement, Jul 19, 10:59 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1059 PM EDT TUE JUL 19 2011
INZ090-200330-
HARRISON-
1059 PM EDT TUE JUL 19 2011
...STRONG THUNDERSTORM IN HARRISON COUNTY INDIANA...WITH DANGEROUS
LIGHTNING...HEAVY RAIN...AND GUSTY WINDS...
AT 1057 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 5 MILES NORTHWEST OF CORYDON...AND MOVING
SOUTHEAST AT 15 MPH.
CONTINUOUS CLOUD TO GROUND LIGHTNING...HEAVY RAINFALL...AND GUSTY
WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
CORYDON...
WHITE CLOUD...
CENTRAL AND DOGWOOD...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3841 8613 3813 8596 3805 8622 3822 8629
3823 8628 3828 8628 3829 8625 3830 8626
3830 8628 3832 8629 3834 8627 3836 8627
3835 8625 3837 8625
TIME...MOT...LOC 0259Z 337DEG 12KT 3825 8620
ALSpecial weather statement, Jul 19, 11:17 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1117 PM EDT TUE JUL 19 2011
INZ078-092-KYZ030-031-200345-
CLARK-JEFFERSON-OLDHAM-SCOTT-
1117 PM EDT TUE JUL 19 2011
...STRONG THUNDERSTORMS WITH EXCESSIVE LIGHTNING...HEAVY RAIN...AND
GUSTY WINDS...
AT 1115 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF
SCOTTSBURG TO ANCHORAGE...AND MOVING SOUTH AT 15 MPH.
CONTINUOUS CLOUD TO GROUND LIGHTNING...HEAVY RAIN ...AND GUSTY WINDS
OF AROUND 40 MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
ST. MATTHEWS...
PROSPECT...
OKOLONA...
LYNDON...
JEFFERSONTOWN...
RIVER RIDGE...
UNDERWOOD...
UTICA...
PRATHER AND HENRYVILLE...
THESE STORMS WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE
MARKERS 125 AND 137.
THESE STORMS WILL AFFECT INTERSTATE 65 IN INDIANA BETWEEN MILE
MARKERS 0 AND 8.
THESE STORMS WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE
MARKERS 10 AND 8.
THESE STORMS WILL AFFECT INTERSTATE 71 IN KENTUCKY BETWEEN MILE
MARKERS 13 AND 9.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3881 8568 3874 8568 3871 8562 3833 8540
3808 8573 3830 8580 3833 8579 3835 8576
3841 8583 3852 8587 3858 8585 3858 8589
3868 8589 3873 8588 3875 8584 3881 8580
3883 8573
TIME...MOT...LOC 0317Z 011DEG 14KT 3876 8582 3827 8556
EERSpecial weather statement, Jul 19, 11:45 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1145 PM EDT TUE JUL 19 2011
INZ090>092-KYZ029-030-200415-
BULLITT-CLARK-FLOYD-HARRISON-JEFFERSON-
1145 PM EDT TUE JUL 19 2011
...STRONG THUNDERSTORM WITH EXCESSIVE DANGEROUS LIGHTNING AND VERY
HEAVY RAIN...
AT 1141 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR LOUISVILLE...AND MOVING SOUTH AT 20 MPH.
CONTINUOUS CLOUD TO GROUND LIGHTNING...HEAVY RAIN WHICH MAY CAUSE
PONDING OF WATER ON ROADWAYS...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
VALLEY STATION...
ST. MATTHEWS...
SHIVELY...
PLEASURE RIDGE PAR...
OKOLONA...
LOUISVILLE INTERNATIONAL AIRPORT...
SUGAR GROVE AND HUNTERS HOLLOW...
BARRALLTON AND BROOKS...
THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
121 AND 137.
THIS STORM WILL AFFECT INTERSTATE 65 IN INDIANA BETWEEN MILE MARKERS
0 AND 8.
THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS
10 AND 8.
THIS STORM WILL AFFECT INTERSTATE 64 IN INDIANA BETWEEN MILE MARKERS
113 AND 123.
THIS STORM WILL AFFECT INTERSTATE 71 IN KENTUCKY BETWEEN MILE MARKERS
1 AND 9.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3832 8552 3831 8551 3793 8575 3814 8617
3842 8584
TIME...MOT...LOC 0344Z 018DEG 17KT 3822 8576
EERThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 10:22 PM EDT | Severe Thunderstorm Warning | LMK | Clark, Jefferson | 23 min |
| Jul 19, 10:46 PM EDT | Special Weather Statement | LMK | Clark, Scott | 29 min |
| Jul 19, 10:59 PM EDT | Special Weather Statement | LMK | Harrison | 31 min |
| Jul 19, 11:17 PM EDT | Special Weather Statement | LMK | Clark, Scott | 28 min |
| Jul 19, 11:45 PM EDT | Special Weather Statement | LMK | Floyd, Harrison | 30 min |
| Jul 19, 11:51 PM EDT | Special Weather Statement | LMK | Washington | 24 min |
| Jul 20, 12:15 AM EDT | Special Weather Statement | LMK | Floyd | 30 min |
| Jul 20, 1:15 AM EDT | Special Weather Statement | LMK | Orange | 30 min |
| Jul 20, 1:43 AM EDT | Special Weather Statement | LMK | Orange | 32 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.